Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jul 7, 2010, 9:48 AM CDT for Boone County, Hamilton County, Iowa. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2010, 9:48 AM CDT (14:48 UTC)
- Expired
- Jul 7, 2010, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IA, Hamilton County, IA
The radar
The Des Moines radar (KDMX), 52 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:16 AM CDT | FLASH FLOOD | 5 Nnw Boone Airport, IA | WATER OVER COUNTY HIGHWAY P AVE/R27 NORTH OF BOONE. SEVERAL GRAVEL ROADS THROUGHOUT NORTHEAST PORTION OF BOONE COUNTY ARE COVERED WITH WATER. |
| Jul 7, 11:05 AM CDT | FLASH FLOOD | 7 N Boone Airport, IA | MONTGOMERY CREEK FAR OUT OF BANKS APPROACHING ROAD BRIDGE. 2.79 INCHES OF RAIN IN LESS THAN TWO HOURS. |
| Jul 7, 11:45 AM CDT | FLASH FLOOD | 8 N Boone Airport, IA | INTERSECTION OF COUNTY HIGHWAYS R27 AND E18 CLOSED DUE TO FLOODING. OVER ONE FOOT OF WATER FLOWING OVER A GRAVEL ROAD IN THE SAME AREA. 4 TO 5 INCHES OF RAIN MEASURED IN SEVERAL GAGES OVER A SMALL AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 2.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS53 KDMX 071448
FFWDMX
IAC015-079-072030-
/O.NEW.KDMX.FF.W.0046.100707T1448Z-100707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
948 AM CDT WED JUL 7 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN BOONE COUNTY IN CENTRAL IOWA...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL IOWA...
* UNTIL 330 PM CDT
* AT 942 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. OVER 3 INCHES OF RAIN COULD FALL NORTH OF
BOONE...TOWARD STRATFORD AND STANHOPE BEFORE 11 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING IS EXPECTED TO OCCUR OVER MAINLY RURAL
AREAS OF NORTH AND NORTHEAST BOONE AND SOUTHWESTERN HAMILTON
COUNTIES...INCLUDING THE TOWN OF FRASER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AND DITCHES NEAR FARMLAND ARE
LIKELY TO OVERFLOW.
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
WATER COVERED ROADS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4228 9373 4215 9372 4209 9381 4208 9400
4228 9391
$$
JUNGBLUTH3 follow-up statements
943
WGUS73 KDMX 071532
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1032 AM CDT WED JUL 7 2010
IAC015-079-072030-
/O.CON.KDMX.FF.W.0046.000000T0000Z-100707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-BOONE IA-
1032 AM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BOONE AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 PM CDT...
AT 1025 AM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
WAS OCCURRING IN NORTHERN AND NORTHEASTERN BOONE COUNTY. COUNTY
PAVEMENT R27 WAS REPORTED TO BE UNDER WATER 3.5 MILES NORTH OF
BOONE. IN ADDITION...THE COUNTY ENGINEER REPORTED THAT MANY GRAVEL
ROADS WERE UNDER WATER.
DOPPLER RADAR INDICATES THAT MORE THAT 3 INCHES OF RAIN FELL IN LESS
THAN TWO HOURS. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
INUNDATION OF FLAT AREAS...OVERFLOWING OF DITCHES AND FLASH FLOODING
ON SMALL STREAMS. THIS WILL MAINLY OCCUR NORTH AND NORTHEAST OF
BOONE...AND IN SOUTHWESTERN HAMILTON COUNTIES...BETWEEN
BOONE...FRASER...STRATFORD AND STANHOPE.
RAINFALL HAS BEGUN TO DIMINISH OVER THE WARNED AREA...BUT FLASH
FLOODING WILL CONTINUE FOR SOME TIME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4228 9373 4215 9372 4209 9381 4208 9400
4228 9391
$$271
WGUS73 KDMX 071656
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1156 AM CDT WED JUL 7 2010
IAC015-079-072030-
/O.CON.KDMX.FF.W.0046.000000T0000Z-100707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-BOONE IA-
1156 AM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BOONE AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 PM CDT...
AT 1145 AM CDT...BOONE COUNTY EMERGENCY MANAGEMENT REPORTED THAT
FLASH FLOODING WAS OCCURRING TO THE NORTH OF BOONE. COUNTY PAVEMENT
R27 WAS CLOSED IN TWO LOCATIONS...INCLUDING THE INTERSECTION WITH
HIGHWAY E18. A GRAVEL ROAD IN THE SAME AREA HAD MORE THAN ONE FOOT
OF WATER FLOWING OVER IT.
BETWEEN 4 AND 5 INCHES OF RAIN WAS MEASURED OVER A SMALL AREA IN
NORTHERN BOONE COUNTY. FLASH FLOODING MAY ALSO EXTEND INTO HAMILTON
COUNTY NEAR STRATFORD. ALTHOUGH RAIN HAS ENDED FOR THE MORNING...IT
WILL TAKE SOME TIME FOR FLOODING TO RECEDE. MANY AREAS ARE
INUNDATED AND IMPROVEMENT WILL BE SLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
&&
LAT...LON 4228 9373 4215 9372 4209 9381 4208 9400
4228 9391
$$
JUNGBLUTH243
WGUS73 KDMX 071847
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
147 PM CDT WED JUL 7 2010
IAC015-079-072030-
/O.CON.KDMX.FF.W.0046.000000T0000Z-100707T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HAMILTON IA-BOONE IA-
147 PM CDT WED JUL 7 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN BOONE AND
SOUTHWESTERN HAMILTON COUNTIES UNTIL 330 PM CDT...
AT 140 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING
WAS STILL OCCURRING...WITH WATER OVER COUNTY HIGHWAYS R27 AND E18
NORTH OF BOONE. IN ADDITION...SEVERAL GRAVEL ROADS IN THE AREA ARE
CLOSED DUE TO WASHOUTS FROM EARLIER FLASH FLOODING.
FLOODING IS EXPECTED BETWEEN STRATFORD AND BOONE...AND OVER RURAL
AREAS OF NORTHEASTERN BOONE COUNTY. RAINFALL OF 4 TO 5 INCHES WAS
REPORTED IN NORTHERN BOONE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
&&
LAT...LON 4228 9373 4215 9372 4209 9381 4208 9400
4228 9391
$$
JUNGBLUTHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 3:06 AM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 7, 3:06 AM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 306 AM CDT WED JUL 7 2010 .SHORT TERM /TODAY/... FEATURES REMAIN RELATIVELY WEAK ACROSS THE STATE CURRENTLY WITH LIGHT FLOW AS BOUNDARY APPROACHES FROM THE WEST. WILL SEE SOME INCREASE IN THE FLOW DURING THE MORNING AS 850MB WINDS STRENGTHEN IN RESPONSE TO APPROACHING SHORTWAVE. NAM12 AND THE 4KM WRF BEGIN TO BREAK OUT SHRA/TSRA BY MID MORNING ALONG 850MB CONVERGENCE IN NORTHEAST TO NORTH CENTRAL/CENTRAL IA. THE CONVECTION BECOMES MORE WIDESPREAD BY AFTERNOON BUT MODELS HAVE A HARD TIME FOCUSING PCPN INTO AN ORGANIZED SYSTEM...LIKELY DUE TO THE FACT OF LIMITED SHEAR AND RELATIVELY WEAK SYNOPTIC FORCING. STILL PWATS OF 1.5 TO 2 INCHES AND DEEP WARM CLOUD LAYER WILL PROVIDE CONDITIONS FAVORABLE FOR HEAVY RAINS WITH ANY GIVEN STORM. WITHOUT A WAY TO PINPOINT A FAVORED AREA AND AFTER COORDINATION WITH SURROUNDING OFFICES...HAVE HELD BACK ON ANY WATCH...HOWEVER WILL MENTION HEAVY RAINFALL IN THE FORECAST. TEMPERATURES SHOULD WARM INTO THE UPPER 70S TO LOWER 80S BUT WILL HAVE A HARD TIME GETTING MUCH WARMER AS CLOUDS INCREASE AND RAIN SHOWERS BECOME MORE NUMEROUS BY THIS AFTERNOON. .LONG TERM /TONIGHT THROUGH TUESDAY/... FRONTAL BOUNDARY CONTINUES TO WEAKEN AS IT CROSSES IOWA TONIGHT. UPPER LEVEL FEATURES FAVORING THE FRONT TO CONTINUE TO STRETCH AND LOSE INTEGRITY AND LESSEN CONVERGENCE ALONG THE BOUNDARY IN THE NEXT 24 HOURS. TROUGH AT H700 AND H500 WILL SWING EAST OF THE REGION BY EARLY THU MORNING...AND TAKE ANY CHANCES FOR ADDITIONAL CONVECTION ALONG WITH IT. TONIGHT...HOWEVER...WE STILL HAVE JUICED AIRMASS TO CONTEND WITH AND PWATS STILL IN THE 1.5 TO 2.25 INCH RANGE TOWARD 06-12Z THURSDAY. WITH WEAK UPPER LEVEL FLOW AND PLENTY OF MOISTURE...STILL EXPECTING A FEW STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AS THEY DEVELOP IN THE MORE UNSTABLE AIR OVER OUR EASTERN HALF OF THE FORECAST AREA THIS EVENING. BY 06Z...MOST OF THE DAYTIME GENERATED CAPE WILL HAVE DIMINISHED...LEAVING JUST ACTIVITY OVER THE EAST THE REMAINDER OF THE NIGHT. RAINFALL AMTS AGAIN LIKELY TO REACH THE 1 TO 2 INCH RANGE THOUGH PINPOINTING AN AREA TO BE HARDEST HIT WILL BE LESS EASY. FOR NOW...EAST OF I35 LOOKS TO BE THE FAVORED AREA FOR STORMS WITH LOCALLY HEAVY RAINFALL POTENTIAL. HEADLINES WILL NOT BE CARRIED FOR NOW...FOR THE EVENING PERIOD. LOWS TONIGHT STILL QUITE WARM WITH AIRMASS REMAINING THE SAME. BY LATE THURSDAY SOME PUSH OF DRIER AIR TO ADVANCE SOUTHEAST AND DEW POINTS AND TEMPS WILL BE SLIGHTLY COOLER. H850 TEMPS SUGGEST THAT FRI AM LOWS WILL BE IN THE 50S TO LOWER 60S WITH THE POTENTIAL FOR SOME GROUND OR WIDESPREAD FOG. BY LATE FRIDAY...WARM AIR ADVECTION ALREADY STREAMING INTO THE WEST/NORTHWEST. EXPECT LOWS TO WARM SOME FOR FRIDAY NIGHT WITH HIGHS ON SATURDAY WELL INTO THE 80S ONCE AGAIN. THE NEXT UPSTREAM WAVE APPROACHES BY SUNDAY WITH INCREASED CHANCES FOR CONVECTION THROUGH THE DAY. THOUGH GFS/EURO/GEM SUGGEST ANOTHER ROUND OF LOCALLY HEAVY RAINFALL SUNDAY THROUGH MONDAY...ITS TOO EARLY TO CONTEMPLATE THE DETAILS AND COVERAGE. FOR NOW...HAVE RAISED POP ON SUNDAY AND SUNDAY NIGHT TO CHANCE CATEGORY WITH SOME ANTICIPATION THAT HIGHER POP WILL BE NEEDED FOR THAT PERIOD. TEMPS ON THE WEEKEND LOOK RATHER WARM...ESPECIALLY SAT AND SUNDAY WITH POTENTIAL FOR SOME 90 DEGREE HEAT OVER THE WEST AND SOUTH. AT LEAST THROUGH THE EXTENDED...NO MAJOR CHANGES TO OVERALL UPPER LEVEL PATTERN. MODIFIED WEST NORTHWEST FLOW WILL CONTINUE TO GENERATE LEE SIDE LOW PRESSURE AND REPEATED CHANCES FOR RAIN AND HUMIDITY WILL CONTINUE EVERY 2 TO 3 DAYS AS LONG AS GENEROUS MOISTURE POOL REMAINS JUST TO THE SOUTH OF THE STATE. && .AVIATION... 07/06Z... STILL LITTLE CHANGE IN THE GOING FORECAST. STAGNANT LOW-LEVEL FLOW HAS TRAPPED A LOT OF MOISTURE. ASIDE FROM AN ISOL SHRA...SHOULD BE QUIET OVERNIGHT...EXCEPT FOR DOWN TOWARD KOTM WHERE CONVECTION DEVELOPING OVER CENT MO MAY COME NORTH AND BE IN ITS VICINITY TOWARD 10Z. MAY HAVE SOME IFR CONDITIONS WITH FOG...BUT SEEMS LIKE HIGHER CLOUDS SHOULD PREVENT FOG FROM BEING TOO THICK...SO REMOVED THE IFR FOG MENTION. RETURN FLOW AND APPROACH OF FRONT FROM THE NW ARE LIKELY TO DEVELOP A FAIRLY WIDESPREAD AREA OF LOW MVFR CONDITIONS IN RA/SHRA AND ISOLD TSRA ACROSS THE REGION DURING THE DAY WEDNESDAY. NOT ABLE TO BE VERY SPECIFIC AT THIS POINT...SO JUST KEPT THE VCSH AND CB MENTION GOING THROUGH 06Z AND WILL WAIT FOR LATER UPDATES TO REFINE ANY TS MENTION && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...COGIL LONG TERM...REV AVIATION...MOYER
Hazardous weather outlook, Jul 7, 4:11 AM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 411 AM CDT WED JUL 7 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-080915- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 411 AM CDT WED JUL 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND SCATTERED NON SEVERE THUNDERSTORMS ARE LIKELY. LOCALLY HEAVY RAINFALL OF ONE TO THREE INCHES IS POSSIBLE FROM THE STRONGEST STORMS. ANY SLOW MOVING THUNDERSTORMS MAY PRODUCE LOCALIZED STREET FLOODING AND POSSIBLE PONDING OF WATER IN FIELDS. FLASH FLOODING IS NOT EXPECTED TO BE WIDESPREAD BUT MAY OCCUR IF AN AREA OF SLOW MOVING THUNDERSTORMS REPEATEDLY AFFECTS ONE AREA FOR AN HOUR OR LONGER. RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME LINGERING ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY MORNING OVER THE CENTRAL TO SOUTHEAST PORTION OF THE FORECAST AREA. ADDITIONAL THUNDERSTORMS WILL OCCUR SUNDAY THROUGH MONDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED BUT ANY SIGNIFICANT RAINFALL REPORTS WOULD BE APPRECIATED. REV
In the hours before
Local storm report, Jul 7, 8:38 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
838 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN EVANSDALE 42.46N 92.28W
07/07/2010 E5.50 INCH BLACK HAWK IA BROADCAST MEDIA
TWO REPORTS OF 5 TO 6 INCHES WITHIN THE PAST 3 HOURS IN
THE TOWN OF EVANSDALE. FROM KWWL.
&&
PODRAZIKLocal storm report, Jul 7, 8:46 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 AM HEAVY RAIN DUNKERTON 42.57N 92.16W
07/07/2010 M2.68 INCH BLACK HAWK IA TRAINED SPOTTER
RAINFALL TOTAL SINCE 0600 AM.
&&
RHATTEBELocal storm report, Jul 7, 8:50 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
850 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM FLASH FLOOD 1 E WATERLOO 42.50N 92.32W
07/07/2010 BLACK HAWK IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED ROAD INPASSABLE AT THE
INTERSECTION OF FRANKLIN AND ELM STREET DUE TO WATER OF
UNKNOWN DEPTH.
&&
RHATTEBELocal storm report, Jul 7, 8:53 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
853 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM FLASH FLOOD 4 NE EVANSDALE 42.50N 92.22W
07/07/2010 BLACK HAWK IA DEPT OF HIGHWAYS
IOWA 281 ABOUT 2.5 MILES EAST OF WATERLOO AT THE
INTERSECTION OF BLACK HAWK COUNTY HIGHWAY V49 IS CLOSED
DUE TO FLOODING. FROM IDOT.
&&
PODRAZIKLocal storm report, Jul 7, 8:59 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
859 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY RAIN 2 SSW MANNING 41.88N 95.07W
07/07/2010 M3.00 INCH CARROLL IA TRAINED SPOTTER
MEASURED RAINFALL TOTAL IN THE LAST 1.5 HOURS.
&&
RHATTEBELocal storm report, Jul 7, 9:09 AM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
909 AM CDT WED JUL 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM HEAVY RAIN ESE GRAY 41.84N 94.98W
07/07/2010 M3.00 INCH AUDUBON IA TRAINED SPOTTER
MEASURED RAINFALL TOTAL SINCE 0600 AM.
&&
RHATTEBEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:01 PM CDT | Areal Flood Advisory | DMX | Marion | 3 hr |
| Jul 7, 6:35 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jul 7, 7:06 AM CDT | Flash Flood Warning | DMX | Jasper, Marshall, Polk, Poweshiek, Tama | 6 hr |
| Jul 7, 8:53 AM CDT | Flash Flood Warning | DMX | Dallas, Guthrie | 3 hr |
| Jul 7, 11:11 AM CDT | Flash Flood Watch | DMX | Adair, Adams, Appanoose, Audubon, Black Hawk, Boone and 37 more | 15 hr |
| Jul 7, 12:56 PM CDT | Areal Flood Warning | DMX | Black Hawk | 9 hr |
| Jul 7, 3:54 PM CDT | Flash Flood Warning | DMX | Davis | 4 hr |
| Jul 7, 5:49 PM CDT | Areal Flood Advisory | DMX | Black Hawk | 3 hr |
| Jul 7, 6:48 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Bremer, Butler, Grundy, Tama | 3 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.